allergies or virus?? postnasal drip making me crazy!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1225
   Posted 9/12/2011 8:46 PM (GMT -7)   
every spring and every fall i get this bad case of something - not sure if it's allergies or a cold.  sometimes i lose my voice and usually it turns into a sinus infection but my sneezing and postnasal drip is sooo bad - claritin or zyrtec don't touch it. 
 
anyone tried allegra?  i have given it to my son but haven't ried it myself.  i feel so bad i don't even think i will be able to sleep.  just took a benadryl on top of my claritin this morning which hasn't done anything.  my head hurts, my neck hurts and i'm sneezing like crazy.  my drainage is clear to white but sometimes colds start out with clear drainage and then it turns yellow. 
 
ugh!!!!!!  just want to feel better and nothing helps!!!

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 9/13/2011 4:55 AM (GMT -7)   
I doubt Allegra with help unless it's Allegra-D. It sounds like you need a decongestant to help dry up the PND. Perhaps even Sudafed.

Have you tried a netti pot? Saline nasal spray? Gargling with salt water? Increasing your water intake? Prescription strength steroid nasal sprays?

Did your neck and head hurt before the sneezing? If not, than repetitive sneezing can cause this. I get sneezing attacks and the force of them can cause my head and neck to hurt.
SHERRY
Moderator-Allergies/Asthma and Alzheimer's, Co-moderator-UC
~Left sided Uc-'92**Unable to tolerate ALL mesalamines**
Colazal(9 daily)/6mp(50mgs), Remicade/Bentyl-Prilosec~allergies-Singulair/Zyrtec~Reynauds~OA-Tylonel Arthritis~Scoliosis~Sacroilitis~Dry eye-Restasis~GAD-Klonopin (.25mgs)~Rosacea~IBS~Diverticulosis~Fibromyalgia

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1225
   Posted 9/17/2011 7:28 AM (GMT -7)   
i do use a netti pot daily. i think it makes my ears feel fuller! they are making me feel off balance from the fluid behind them. i am now on an antibiotic and i got a kenolog shot. the dr at ergent care said don't bother taking antihistamines/decongestants cause the steroid shot will help. ugh it was for a few days but now my ears are weird again. i started flonase again today too. the decong. made my heart race after taking them for days.

i used to take allergy shots. stopped about 6 months ago after 5 years. but you know i get this crap every fall and spring even when i was on the shots. only diff i noticed is my ears are worse.

anyone have any suggestions???

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4949
   Posted 9/18/2011 7:25 PM (GMT -7)   
I started allergy shots a few years ago and will never go back to the old pills. It's wonderful not having any symptoms at all in spring and fall, no problems with dust. This summer I found I have a new allergy to grass pollen, so I'm building my grass shots until I get to a level where they can be added to my 2 regular shots.

I had shots as a kid, when my mom gave them to me and my brother - back in the days where she boiled the needle and the glass syringe. Those hurt! The new ones are nothing!

I still have to run fast for the Benadryl when I get a yellow jacket sting. I took down the hummingbird feeder and put up a bee catcher. It's time for hummingbirds to go south now anyway. The yellow jackets are getting really nasty here since they're getting ready for winter, burrowing in the ground.
Alcie
 
 

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1225
   Posted 9/18/2011 8:47 PM (GMT -7)   
oh yeah i stopped my shots like 6 months ago - i had taken them for 5 years.  so i guess i should go back to them.  ugh  i still had to take pills sometimes though and i think still got this twice a year crap.  but maybe i need them again.  ugh  i thought after a few years your immunity would be built up forever.  sucks they are such high maintenance.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4949
   Posted 9/19/2011 7:53 AM (GMT -7)   
Have to keep taking shots forever. Some docs let you go 2 weeks, mine are weekly. Also you can get new allergies, like I did to grass pollen just this year.

When I suddenly came up with allergy symptoms this spring I told my allergy doc and she immediately said grass. I had been out mowing deep spring grass (hours on farm tractor) and doc keeps informed what pollens are high in our area - grass extra bad this year. Right away when I started building immunity, raising dose and concentration of shots, to grass pollen I haven't had another attack.

Keep going to the allergist. Things change!
Alcie
 
 

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 9/19/2011 10:11 AM (GMT -7)   
I wish I could have the shots. I'm allergic to them. :P
Joy
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, February 25, 2018 4:57 AM (GMT -7)
There are a total of 2,933,078 posts in 321,819 threads.
View Active Threads


Who's Online
This forum has 160488 registered members. Please welcome our newest member, Tanika.
255 Guest(s), 2 Registered Member(s) are currently online.  Details
Michelejc, MartinK